Texas, 2006

High Wind in Texas, March 9, 2006

March 9, 2006 · NWS SHV · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 8, 8:45 PM CST, 7 hours earlier.

Area forecast discussion, Mar 8, 8:45 PM CST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CST WED MAR 8 2006

.DISCUSSION...

EVENING RADAR SHOWING A FEW ELEVATED THUNDERSTORMS MOVING ACROSS
EXTREME NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA.  STORMS ARE MAINLY
JUST PROVIDING DECENT RAIN AND A GOOD LIGHTNING SHOW...AND ARE NOT
THREATENING WITH ANY SEVERE WEATHER PROBLEMS AT THIS TIME.  THE
EVENING SOUNDING CONTINUED TO INDICATE DRIER AIR LINGERING IN THE
MID LEVELS...AND THE MODEL DO NOT BRING ANY MID LEVEL MOISTURE BACK
UNTIL WELL AFTER MIDNIGHT.  THUS THE MOST ACTIVE WEATHER LOOKS LIKE
IT WILL HOLD OFF UNTIL AROUND DAYBREAK TOMORROW.  THE CURRENT ZONES
COVER MOST OF THIS...SO NO UPDATE WILL BE NEEDED.  WILL SEND OUT AN
UPDATED WIND ADVISORY...JUST TO MAKE A FEW COSMETIC EDITS.

ELEVEN

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  64  72  50  80 /  70  90  10  10
MLU  65  73  50  79 /  50  90  10  10
DEQ  61  70  44  76 /  80  90  10  10
TXK  64  71  46  78 /  80  90  10  10
ELD  62  73  46  79 /  70  90  10  10
TYR  61  71  50  81 /  80  90  10  10
GGG  62  71  47  81 /  70  90  10  10
LFK  62  71  49  83 /  70  90  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
     MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE SOTO...
     GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...
     RED RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
     RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

11
Hazardous weather outlook, Mar 8, 11:31 AM CST, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 AM CST WED MAR 8 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-090000-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1131 AM CST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE FOUR STATE
AREA OVERNIGHT...GENERALLY NORTH AND WEST OF A JACKSONVILLE TEXAS
TO EL DORADO ARKANSAS LINE.  A SLIGHT RISK OF SEVERE THUNDERSTORMS
EXISTS OVER THE REMAINDER OF THE FOUR STATE REGION.  DAMAGING WINDS
IN EXCESS OF 60 MILES AN HOUR AND TORNADOES APPEAR TO BE THE MAIN
RISKS WITH ANY SEVERE STORMS.

STRONG SOUTHERLY WINDS AHEAD OF A STORM SYSTEM WILL CONTINUE TO PUMP
PLENTY OF WARM...MOIST...AND UNSTABLE AIR INTO THE REGION.  A POTENT
UPPER LEVEL STORM SYSTEM WILL PUSH A COLD FRONT INTO THIS AIRMASS
OVERNIGHT.  THESE FEATURES...COMBINED WITH POWERFUL JET STREAM
DYNAMICS...WILL RESULT IN THE POSSIBILITY OF SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE INTO THURSDAY MORNING...
AS THE STORM SYSTEM MOVES THROUGH THE REGION.  THE FRONT IS EXPECTED
TO EXIT THE FOUR STATE REGION BY THURSDAY EVENING...BRINGING AN
END TO ANY RISK FOR SEVERE STORMS. AGAIN...THE MAIN SEVERE
WEATHER RISKS THURSDAY MORNING WILL BE DAMAGING WINDS AND
TORNADOES.

THERE APPEARS TO BE ANOTHER RISK OF SEVERE STORMS BY SUNDAY OR
MONDAY...AS ANOTHER STORM SYSTEM MOVES INTO THE FOUR STATE AREA.
HOWEVER...IT IS TOO EARLY TO EXACTLY PINPOINT THE EXACT TIMING...
LOCATION...OR TYPE OF ANY SEVERE WEATHER.  LATER FORECASTS WILL
BETTER REFINE THIS RISK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE TONIGHT THROUGH THURSDAY MORNING
OVER THE FOUR STATE AREA.

BUTTS

In the hours before

Local storm report, Mar 9, 3:18 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND DMG     BROKEN BOW              34.03N 94.74W
03/09/2006                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES DOWN.

&&

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Titus

When
March 9, 3:45 AM CST
Where
Titus forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Several trees were downed across the county from an apparent Meso Wake Low pressure system.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494771.